MAUDE Adverse Event Report: CORCYM S.R.L. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM S.R.L. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS21
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Endocarditis (1834)
Date of Event 10/11/2024
Type of Reportable Event Death
Event or Problem Description
The manufacturer was informed of a patient¿s death occurred on(b)(6) 2024, following redo surgery to replace a perceval pvs21 sutureless aortic bioprosthesis due to endocarditis.Reportedly, the patient didn¿t have a previous history of endocarditis.The perceval valve had been implanted via median sternotomy on (b)(6) 2024, for degenerative aortic stenosis.According to the operational report received, a concomitant single vessel cabg (lima to lad) was performed without intraoperative complications.Total cpb time was 90 minutes, and total aortic clamp time was 62 minutes.The patient was stable and extubated on the second day post-surgery.On (b)(6) 2024, a chest x-ray showed a white-out of the left hemithorax despite the patient¿s stable condition.A bronchoscopy revealed no mucous plug, and a left pleural drain was inserted, draining a significant amount of hemorrhagic effusion suggestive of infection.Antibiotic treatment was escalated, the chest x-ray improved, and the patient was discharged home.The patient experienced a recurrence of left pleural effusion and underwent another bronchoscopy and thoracoscopic pleural toilet on june 20, 2024.The pleural fluid later appeared as chyle and was biochemically confirmed.The patient¿s septic markers were high, leading to a revision of antibiotics and antifungal treatment.Chylothorax was treated conservatively with a fat-free diet and total parenteral nutrition (tpn).After a prolonged period, the effusion resolved, and the drain was removed.The patient was discharged on (b)(6) 2024, with the wound healed and stitches removed.As reported, the patient was readmitted to the hospital on (b)(6) 2024, for redo avr surgery due to recurrent infection.This time, fungal growth (candida parapsilosis) was detected in blood cultures, despite the patient being on antifungal treatment for almost a month.Based on the information received, initial echocardiography did not reveal infective endocarditis, but a tee performed on (b)(6) 2024, showed vegetations on the leaflets, leading to the decision to explant and replace the perceval prosthesis.Reportedly, the patient passed away for reasons unrelated to the device.Based on the medical judgement received, patient¿s death was due to extensive right ventricle tear during redo sternotomy.
 
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The manufacturer is further assessing the available information and following up with the healthcare facility.A follow up report will be provided at the completion of the investigation.
 
Additional Manufacturer Narrative
The manufacturer performed a review of the available information as well as a review of literature data.Based on the latter, chyle pleural effusion (chylothorax) has been identified as a rare but significant complication that can occur after cardiac surgery.According to literature data, postoperative chyle leakage and accumulation can cause various complications, including systemic infections, that can lead to significant morbidity and mortality.Although a definitive root cause for the reported event cannot be established, it is therefore reasonable to assume that the infective complications experienced by the patient were due to traumatic chylothorax following cardiac surgery.As an additional note, based on the information received, the initial echocardiography did not reveal infective endocarditis.However, a transesophageal echocardiogram (tee) performed at a later stage showed vegetations on the leaflet.This leads to the reasonable assumption that the device can be excluded as the initial site of the endocarditis.It should be ultimately noted that endocarditis is listed among the potential adverse events associated with cardiac valve replacement with a bioprosthesis and the related surgical procedure in the perceval valve ifus.Therefore, the reported event is a known inherent risk of device.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM S.R.L.
via per crescentino sn
saluggia, vercelli 13040
IT  13040
Manufacturer (Section G)
CORCYM S.R.L.
via per crescentino sn
saluggia, vercelli 13040
IT   13040
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key20639897
Report Number3005687633-2024-00119
Device Sequence Number12639070
Product Code LWR
UDI-Device Identifier08022057014696
UDI-Public(01)08022057014696(240)ICV1208(17)261005
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/05/2026
Device Model NumberPVS21
Device Catalogue NumberICV1208
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer04/11/2025
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age79 YR
Patient SexFemale